changes (warning, another vent)

View previous topic View next topic Go down

changes (warning, another vent)

Post  lentils on Thu Feb 25, 2010 2:08 pm

My migraines have morphed into less headache, more toward body aches, lightheadedness and stupor. I do get a headache, it is not severe, but the burning feeling in my head makes me irritable. My big complaint is feeling agitated and unwell, something that is hard to describe to a physician.
I sort of miss the routine of severe headache, vomiting, then feeling fine again, all in about 24 hours.
Now I have lingering symptoms that don't seem to entirely go away.

I guess I'm lucky that I had two years of botox injections and triptans, but now neither one works. I'm taking a low dose of topamax, which seems to be helping(?). I don't get the severe headache and I rarely vomit. Also topamax was working very well for about 2 months.

My current neurologist would only give me botox and triptans. I went to the US for an extended period last year and got the topamax. Since I have already been taking it the neuro refilled the script and told me to up the dose. I had asked for DHE, neurontin and lyrica and topamax at various times and he refused to write scripts for all of them. I'm seeing my GP today and I think I'll find another neuro. I'm thinking about going to a headache clinic.

In addition to the migraines, I had several spine surgeries and now I think I have a complication called junctional kyphosis. I can't keep my head up and I think it is contributing to the head pain and light headedness.

My mood has just been crap and even the grandkids fail to cheer me up, even though I attempt to fake it while they are here.

Well, if you've managed to read this, thanks. I'm trying to gather my thoughts for the GP visit.

lentils

Posts : 286
Join date : 2010-01-07

Back to top Go down

Re: changes (warning, another vent)

Post  LG on Thu Feb 25, 2010 2:23 pm

Hi lentils,

I'm sorry your having such a hard time. You must be in a tough place, the statement about the grandkids said it all for me to understand.

I was wondering when you had upped your dose of topamax. Even if it was a small dosage increase, that stuff can do shocking things to your personality. Your hopelessness and aggitation can all be direct causes of the increase. You may want to talk to your doctor/new doctor about tapering down again/adding another preventative/switching preventatives to see if this is what is causing it.

A lot of times when people have personality changes on topamax they titrate so fast that they don't even realize that they have changed. Since you have gone up slowly (I'd imagine) you are noticing it. They don't blame it on the drug because after all, they think there is nothing wrong to begin with as they don't recognize it. It is a very scary thing. Sometimes this drug can be a godsend, others it can be some patients worst nightmare. It is certainly something to investigate though.

As a note, I'd let someone close to you know what is going on. Since topamax is such a serious medication and can do some crazy things it is good to have someone that is familiar with your personality just be aware of your treatments and the side effects. The reason I mention this is because topamax can (as a rare side effect) cause suicidal thoughts/behaviors. It is again not meant to scare you but certainly good to know.

I hope this helps and I sure do hope you feel better soon. Smile
LG
avatar
LG

Posts : 840
Join date : 2009-12-03
Location : NY

Back to top Go down

View previous topic View next topic Back to top

- Similar topics

 
Permissions in this forum:
You cannot reply to topics in this forum